I have been breaking out in hives nightly for about 5 weeks. It started about a week after I went on antibiotics for a reaction to a wasp sting. I had one 2-day breakout from head to toe and then nothing for 3 weeks. Then it started happening every night around the same time each night for about 5 weeks now. My doctor gave me medrol steroids which provided temporary relief but the hives reappeared as soon as I was done taking them. I take benadryl for relief but it kills my energy. I was wondering if it's possible that these hives could be connected to that initial bee sting or if this is just another case of mysterious hives that will disappear someday?
Hives (medically known as urticaria) are red, itchy, raised areas of skin that appear in varying shapes and sizes. They have a tendency to change size rapidly and to move around, disappearing in one place and reappearing in other places, often in a matter of hours.
Many cases of hives are "idiopathic," meaning no cause is known. Others may be triggered by viral infections or medications. Take some oral antihistaminics like Benadryl (cause drowsiness) or Claritin and apply calamine lotion as it helps in soothing the skin. You can also apply a mild steroid cream and if the symptoms persist then consult a dermatologist as oral steroids may be needed. If the hives don’t go after 6 wks of treatment also, then it can be a case of chronic urticaria which needs further evaluation as it may be due to auto antibodies.
I hope it helps. Take care and please do keep me posted on how you are doing or if you have any additional doubts. Kind regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.